Advertisement

Nonlinear Models—Modifications of Delay Logistic Equations

  • Ravi P. Agarwal
  • Leonid Berezansky
  • Elena Braverman
  • Alexander Domoshnitsky
Chapter
  • 838 Downloads

Abstract

Logistic equations have numerous applications, especially in population dynamics. In Chap. 11, several modifications of delay logistic equations are considered, in particular, both additive and multiplicative generalizations.

In the study of the nonoscillation properties of nonlinear equations usually one of the following three methods is applied: first, a differential equation can be transformed into an operator equation with the following property: if the operator equation has a nonnegative solution, then the differential equation has a nonoscillatory solution, second, for the relevant operator equation either the Schauder Fixed-Point Theorem is applied, or convergence of monotone approximations to a solution is demonstrated, and, third, the connection of oscillation properties of nonlinear and linear delay differential equations can be employed. In this chapter, all the three methods are used. In the most difficult superlinear case the differential equation is transformed into an operator equation which incorporates both an increasing and a decreasing operators.

Keywords

Delay Logistic Equation Non-oscillatory Property Linear Delay Differential Equations Schauder Fixed Point Theorem Superlinear Case 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 12.
    Aiello, W.G.: The existence of nonoscillatory solutions to a generalized nonautonomous, delay logistic equation. J. Math. Anal. Appl. 149, 114–123 (1990) MathSciNetzbMATHCrossRefGoogle Scholar
  2. 47.
    Berezansky, L., Braverman, E.: On oscillation of a multiplicative delay logistic equation. Proceedings of the Third World Congress of Nonlinear Analysts, Part 2, Catania, 2000. Nonlinear Anal. 47, 1199–1209 (2001) MathSciNetzbMATHCrossRefGoogle Scholar
  3. 49.
    Berezansky, L., Braverman, E.: On oscillation of a generalized logistic equation with several delays. J. Math. Anal. Appl. 253, 389–405 (2001) MathSciNetzbMATHCrossRefGoogle Scholar
  4. 90.
    Chen, M.P., Lalli, B.S., Yu, J.S.: Oscillation and global attractivity in a multiplicative delay logistic equation. Differ. Equ. Dyn. Syst. 5, 75–83 (1997) MathSciNetzbMATHGoogle Scholar
  5. 154.
    Erbe, L.H., Kong, Q., Zhang, B.G.: Oscillation Theory for Functional Differential Equations. Dekker, New York (1995) Google Scholar
  6. 167.
    Gopalsamy, K.: Stability and Oscillation in Delay Differential Equations of Population Dynamics. Kluwer Academic, Dordrecht, Boston, London (1992) Google Scholar
  7. 175.
    Grace, S.R., Győri, I., Lalli, B.S.: Necessary and sufficient conditions for the oscillations of a multiplicative delay logistic equations. Q. Appl. Math. 53, 69–79 (1995) zbMATHGoogle Scholar
  8. 176.
    Grove, E.A., Ladas, G., Qian, C.: Global attractivity in a “food-limited” population model. Dyn. Syst. Appl. 2, 243–249 (1993) MathSciNetzbMATHGoogle Scholar
  9. 192.
    Győri, I., Ladas, G.: Oscillation Theory of Delay Differential Equations with Applications. Clarendon Press, New York (1991) Google Scholar
  10. 193.
    Győri, I., Pituk, M.: Comparison theorems and asymptotic equilibrium for delay differential and difference equations. Dyn. Syst. Appl. 5, 277–303 (1996) Google Scholar
  11. 213.
    Jones, J.S.: On the nonlinear differential difference equation \(\dot{f}(x)=f(x-1)[1+f(x)]\). J. Math. Anal. Appl. 4, 440–469 (1962) MathSciNetzbMATHCrossRefGoogle Scholar
  12. 214.
    Kakutani, S., Markus, L.: On the nonlinear difference differential equation \(\dot{y}(t)=[A-By(t-\tau)]y(t)\). Contrib. Theory Nonlinear Oscil. 4, 1–18 (1958) MathSciNetGoogle Scholar
  13. 237.
    Kuang, Y., Zhang, B.G., Zhao, T.: Qualitative analysis of nonautonomous nonlinear delay differential equation. Tohoku Math. J. 43, 509–528 (1991) MathSciNetzbMATHCrossRefGoogle Scholar
  14. 244.
    Ladas, G., Qian, C.: Oscillation and global stability in a delay logistic equation. Dyn. Stab. Syst. 9, 153–162 (1994) MathSciNetzbMATHCrossRefGoogle Scholar
  15. 255.
    Lenhart, S.M., Travis, C.C.: Global stability of a biological model with time delay. Proc. Am. Math. Soc. 96, 75–78 (1986) MathSciNetzbMATHCrossRefGoogle Scholar
  16. 265.
    Lin, L., Wang, G.: On oscillation of first order nonlinear neutral equations. J. Math. Anal. Appl. 186, 605–618 (1994) MathSciNetzbMATHCrossRefGoogle Scholar
  17. 285.
    May, R.M.: Time delay versus stability in population models with two or three trophic levels. Ecology 54, 315–325 (1973) CrossRefGoogle Scholar
  18. 294.
    Olach, R.: Oscillation and nonoscillation of first order nonlinear delay differential equations. Acta Math. Univ. Ostrav. 12, 41–47 (2004) MathSciNetzbMATHGoogle Scholar
  19. 296.
    Palaniswami, S.C., Ramasami, E.K.: Nonoscillation of generalized nonautonomous logistic equation with multiple delays. Differ. Equ. Dyn. Syst. 4, 379–385 (1996) MathSciNetzbMATHGoogle Scholar
  20. 330.
    Wang, Z., Yu, J.S., Huang, L.H.: Nonoscillatory solutions of generalized delay logistic equations. Chin. J. Math. 21, 81–90 (1993) MathSciNetzbMATHGoogle Scholar
  21. 334.
    Wright, E.M.: A nonlinear difference-differential equation. J. Reine Angew. Math. 194, 66–87 (1955) MathSciNetzbMATHGoogle Scholar
  22. 336.
    Yan, J.R.: Oscillation of solution of first order delay differential equations. Nonlinear Anal. 11, 1279–1287 (1987) MathSciNetzbMATHCrossRefGoogle Scholar
  23. 340.
    Yang, Z.Q.: Necessary and sufficient conditions for oscillation of delay-logistic equations. J. Biomath. 7, 99–109 (1992) MathSciNetzbMATHGoogle Scholar
  24. 354.
    Zhang, B.G., Gopalsamy, K.: Oscillation and nonoscillation in a nonautonomous delay-logistic equation. Q. Appl. Math. 46, 267–273 (1988) MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2012

Authors and Affiliations

  • Ravi P. Agarwal
    • 1
  • Leonid Berezansky
    • 2
  • Elena Braverman
    • 3
  • Alexander Domoshnitsky
    • 4
  1. 1.Department of MathematicsTexas A&M University—KingsvilleKingsvilleUSA
  2. 2.Department of MathematicsBen-Gurion University of the NegevBeer-ShevaIsrael
  3. 3.Department of MathematicsUniversity of CalgaryCalgaryCanada
  4. 4.Department of Computer Sciences and MathematicsAriel University Center of SamariaArielIsrael

Personalised recommendations